I haven’t posted in a while and I’m sorry for that. Recovery from my last surgery was not pleasant but I made it through. Things have been going well…boys finished another school year and we are a few weeks into our summer break. I had my six month check up with my oncologist and it went okay. My hips have really been bothering me. I blame it on the tamoxifen but my doctor says no. They hurt almost all the time and the pain is worse when sitting or lying down. And when I go to stand up, I can barely walk. The pain wakes me up at night, so I’ve had many sleepless nights. And I love my sleep. I told my doctor all this and he doesn’t want to do any unnecessary scans, so he’s referred me to an orthopedic doctor who specializes in hips. I just want an explanation. I hate that my mind wanders to the place of the C word I hate so much. I’ll take arthritis or a pulled muscle if that’s what it is. The pain doesn’t feel like a pulled muscle, which is what my doctor thinks it is. I just want to know what is causing the pain. I can’t get in to see the orthopedic doctor until July 11th. I hate that I have to wait so long but what can I do? Well, I’ve decided to stop taking the tamoxifen. To see if it is the tamoxifen causing the pain. I’ve been off of it for a week and so far my hips still hurt. Bad. It’s so frustrating. I’ve also decided to stop taking Effexor, which is my anti-depressant. One of the side effects of that is weight gain. I’ve gained 20 pounds and I cannot stand it. It doesn’t matter what I do…I can just look at food and I gain weight. It’s a bloated feeling I am so uncomfortable with. I try to walk/run, but this makes my hips hurt even worse. And to top it all off…I feel like I’m going crazy. I just want my life back. I don’t want to be crazy/agitated and I don’t want to be fat. But it’s like I have to choose one or the other. Ugh, it sucks…
I’ve also been reading articles where the tamoxifen actually increases my risk of recurrence. Wait, what?! Then why am I taking it? And dealing with all these stupid side effects? My breast cancer was hormone fed, which is why I’m taking tamoxifen. But I have had my ovaries removed. And I know my body still produces estrogen, but I don’t understand why I still have to take tamoxifen. Tamoxifen has been listed as a known carcinogen! It can sometimes fuel tumor growth. These are things my doctor hasn’t shared with me. Before I knew this, I took the tamoxifen out of fear. Fear that cancer would come back if I didn’t take it. I plan to share an article with him and see what he thinks. I will share the article here too for everyone to check out. He probably will not be pleased I have stopped taking it. My gut instinct says to stop taking it, so that’s what I’ve done. Is it the right decision? I don’t know. What I do know, is that God has me. He knows where my path leads. If I’m suppose to deal with more cancer, He knows. It’s already written and that I can trust. Taking a medication that may or may not keep cancer away…I just can’t do it. I just can’t sit sidelined anymore. I’m tired of feeling the way I do. I feel defeated. Angry. Confused. Worry. Failure. I’m hoping that once all the medication is out of my system, I will start to feel better. And once I see the orthopedic doctor, I can have an explanation for the hip pain and peace of mind.
Stay Strong. Stay Positive.